On approximation to real numbers by algebraic numbers

K. Tishchenko

Acta Arithmetica (2000)

  • Volume: 94, Issue: 1, page 1-24
  • ISSN: 0065-1036

How to cite


Tishchenko, K.. "On approximation to real numbers by algebraic numbers." Acta Arithmetica 94.1 (2000): 1-24. <http://eudml.org/doc/207422>.

author = {Tishchenko, K.},
journal = {Acta Arithmetica},
language = {eng},
number = {1},
pages = {1-24},
title = {On approximation to real numbers by algebraic numbers},
url = {http://eudml.org/doc/207422},
volume = {94},
year = {2000},

AU - Tishchenko, K.
TI - On approximation to real numbers by algebraic numbers
JO - Acta Arithmetica
PY - 2000
VL - 94
IS - 1
SP - 1
EP - 24
LA - eng
UR - http://eudml.org/doc/207422
ER -


  1. [1] V. I. Bernik and K. I. Tishchenko, Integral polynomials with an overfall of the coefficient values and Wirsing's problem, Dokl. Akad. Nauk Belarusi 37 (1993), 9-11 (in Russian). Zbl0811.11048
  2. [2] E. Bombieri and J. Mueller, Remarks on the approximation to an algebraic number by algebraic numbers, Michigan Math. J. 33 (1986), 83-93. Zbl0593.10031
  3. [3] H. Davenport and W. M. Schmidt, Approximation to real numbers by quadratic irrationals, Acta Arith. 13 (1967), 169-176. Zbl0155.09503
  4. [4] A. O. Gelfond, On the algebraic independence of transcendental numbers of certain classes, Uspekhi Mat. Nauk (N.S.) 4 (1949), no. 5 (33), 14-48. 
  5. [5] W. M. Schmidt, Diophantine Approximation, Berlin, 1980, 299 p. Zbl0421.10019
  6. [6] V. G. Sprindžuk, A proof of Mahler's conjecture on the measure of the set of S-numbers, Izv. Akad. Nauk SSSR Ser. Mat. 29 (1965), no. 2, 379-436 (in Russian). 
  7. [7] K. I. Tishchenko, Systems of linearly independent polynomials with height gaps and Wirsing's problem, Vestsi Akad. Navuk Belarusi Ser. Fiz.-Mat. Navuk 4 (1996), 16-22 (in Russian). Zbl0871.11047
  8. [8] K. I. Tishchenko, On approximation to real numbers by algebraic numbers of the third degree, in: Collection of articles dedicated to the 60th birthday of V. G. Sprindžuk, 1997, 85-96 (in Russian). 
  9. [9] E. Wirsing, Approximation mit algebraischen Zahlen beschränkten Grades, J. Reine Angew. Math. 206 (1961), 67-77. Zbl0097.03503

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.